Hail, Ellis
- When
- June 13, 6:09 PM CST
- Where
- Ellis County, 3.91 mi W of Arnett
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.140, -99.840
Storms formed off of the dryline in the Texas panhandle during the afternoon of the 13th. Storms moved eastward into Oklahoma and continued into early on the 14th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed off of the dryline in the Texas panhandle during the afternoon of the 13th. Storms moved eastward into Oklahoma and continued into early on the 14th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 13, 4:30 PM CST, 1 hour 39 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 530 PM CDT Tue Jun 13 2017 .AVIATION... Gusty south winds will diminish some overnight across parts of the area, but may remain quite gusty across west/southwest OK. Will mention some thunder potential across northwest this evening and intro vcts at both CSM/HBR. Late tonight may see another short period of MVFR ceilings across central OK, impacting OKC/OUN. A weak front will switch the winds to the north/northeat at GAG/WWR and keep speeds down a bit from prev days elsewhere. 30 && .PREV DISCUSSION... /ISSUED 253 PM CDT Tue Jun 13 2017/ .DISCUSSION... Main concern for this forecast is the chance for thunderstorms across western Oklahoma and western north Texas tonight. There's a consistent signal for convection developing along the dryline in the panhandles. The questions are how extensive the coverage will be, how far north the line will stretch where instability starts to drop off, and how far east the line will make it. Most of the CAMs have storms dying off within one to two counties of the Oklahoma Texas border, so while coverage may initially be fairly extensive, it is expected to drop off pretty quickly upon entering our CWA. There is a potential for severe hail and winds with some of these storms. Beyond tonight, a upper level ridge slowly builds into the area, keeping rain chances down and allowing temperatures to rise. By Friday and Saturday, western Oklahoma will likely see some 100s. Most days maintain a slight chance for rain across some portion of the area as a few shortwaves make their way through the area. Sunday, a cold front is set to come through bringing cooler temperatures and a better chance for rain. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 74 92 74 96 / 10 10 10 10 Hobart OK 74 95 75 98 / 20 10 20 20 Wichita Falls TX 75 95 76 98 / 10 10 10 0 Gage OK 69 94 70 99 / 50 10 10 20 Ponca City OK 75 93 73 96 / 10 20 20 20 Durant OK 74 91 75 94 / 10 10 0 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/14
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 526 PM CDT Tue Jun 13 2017 OKZ004>048-050>052-TXZ083>090-142230- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 526 PM CDT Tue Jun 13 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an Enhanced Risk of severe thunderstorms this evening across portions of far western Oklahoma, along with a Slight Risk across the remaining portions of western Oklahoma and far western north Texas. Location... The Enhanced Risk is located along and west of a line from near Buffalo to Woodward to Erick, Oklahoma. The Slight Risk extends west of a line from Burlington to Seiling to Elk City, Oklahoma to Goodlett, Texas, up to the Enhanced Risk. Timing... The primary timing for severe thunderstorms is this evening between 6 and 11 pm. Impacts... Hail up to the size of golf balls to potentially tennis balls and damaging wind gusts up to 70 mph are the primary hazards. Discussion... Isolated to numerous thunderstorms near a dryline across west Texas including the Texas Panhandle will track eastward into portions of western Oklahoma between 6 and 7 pm this evening. A few severe storms will manage to maintain their intensity as they move into Oklahoma and far western north Texas this evening as instability decreases with nightfall. Storms are expected to weaken below severe limits after 11 pm this evening as they move east into a strongly capped environment. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... Low chances of thunderstorms will spread eastward across central and northern Oklahoma Wednesday through late Friday. Strong to severe thunderstorms will remain possible along with the threat of locally heavy rainfall. Low thunderstorm chances will then return to much of Oklahoma Saturday night through Monday as a cold front enters the state. A few strong to severe storms will be possible. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook. Kurtz/MBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 544 PM CDT TUE JUN 13 2017 OKZ009-132315- Ellis OK- 544 PM CDT TUE JUN 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR western Ellis County Until 615 PM CDT... AT 539 PM CDT, a severe thunderstorm was located 4 miles northeast of Canadian, moving northeast at 45 MPH. Very large hail, to the size of baseballs and wind gusts of 60 mph may occur with this storm. If this storm maintains its intensity and movement it would affect western portions of Ellis county by 630 pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the situation closely. Be ready to act quickly if a warning is issued or if storms threaten you. && LAT...LON 3629 10000 3648 9970 3608 9965 3596 10000 TIME...MOT...LOC 2239Z 240DEG 37KT 3596 10033 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 654 PM CDT TUE JUN 13 2017 OKZ021-033-034-140030- Harmon OK-Beckham OK-Greer OK- 654 PM CDT TUE JUN 13 2017 ...SIGNIFICANT WEATHER ADVISORY FOR northern Harmon...southwestern Beckham and west central Greer Counties Until 730 PM CDT... AT 649 PM CDT, a severe thunderstorm was located 5 miles northwest of Dodson, moving east at 40 MPH. This storm is capable of producing hail to the size of golfballs and 60 mph winds. If it maintains its current intensity and movement it will impact western portions of Harmon county by 730pm. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the situation closely. Be ready to act quickly if a warning is issued or if storms threaten you. && LAT...LON 3504 10000 3513 9982 3481 9973 3474 10000 TIME...MOT...LOC 2349Z 255DEG 36KT 3483 10007 30
The Vance AFB radar (KVNX), 167 km away, was scanning. The volume nearest the first event began at 00:07 UTC.
7 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, June 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708650, 708651, 708652, 708653, 708654, 708655, 708656, 708657.